Alert archive / Texas / Tornado Warnings in 2010
Tornado Warning 22, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 24, 2010, 2:27 AM CDT for Wood County, Texas. It was in force for 19 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2010, 2:27 AM CDT (07:27 UTC)
- Expired
- Apr 24, 2010, 2:46 AM CDT
- In force
- 19 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Wood County, TX
The radar
The Shreveport radar (KSHV), 165 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 2:34 AM CDT | TORNADO | 5 Nne Quitman, TX | SEVERAL LARGE TREES WERE UPROOTED ALONG WOOD COUNTY ROAD 4925 BY AN EF0 TORNADO. |
| Apr 24, 2:42 AM CDT | TSTM WND DMG | Winnsboro, TX | NUMEROUS TREES AND POWERLINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 5:41 PM CDT | Tornado Watch | SPC | 9 hr |
| Apr 24, 1:50 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2449 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
574
WFUS54 KSHV 240727
TORSHV
TXC499-240800-
/O.NEW.KSHV.TO.W.0022.100424T0727Z-100424T0800Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
227 AM CDT SAT APR 24 2010
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN WOOD COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF WINNSBORO...
* UNTIL 300 AM CDT
* AT 227 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES NORTH OF
GOLDEN...OR 12 MILES NORTHWEST OF MINEOLA...MOVING NORTHEAST AT 35
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PLEASANT GROVE...YANTIS AND LAKE FORK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE
STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO
DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...
MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
&&
LAT...LON 3298 9559 3297 9531 3297 9526 3271 9557
3277 9564 3290 9566
TIME...MOT...LOC 0727Z 222DEG 32KT 3285 9557
$$
131 follow-up statement
969
WWUS54 KSHV 240746
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
246 AM CDT SAT APR 24 2010
TXC499-240756-
/O.CAN.KSHV.TO.W.0022.000000T0000Z-100424T0800Z/
WOOD TX-
246 AM CDT SAT APR 24 2010
...THE TORNADO WARNING FOR WOOD COUNTY IS CANCELLED...
THE STORM PROMPTING THE TORNADO WARNING FOR NORTHWEST WOOD
COUNTY HAS WEAKENED AND MOVED NORTHEAST OF THE COUNTY.
LAT...LON 3298 9559 3297 9531 3297 9526 3271 9557
3277 9564 3290 9566
TIME...MOT...LOC 0746Z 222DEG 32KT 3297 9543
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 24, 2:14 AM CDT, 13 minutes earlier.
Area forecast discussion, Apr 24, 2:14 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 214 AM CDT SAT APR 24 2010 .UPDATE... ZONE UPDATE JUST SENT FOR THE ISSUANCE OF TORNADO WATCH #89 FOR THE ENTIRE FOUR STATE REGION UNTIL 13Z. A DERECHO HAS DEVELOPED ACROSS ECNTRL TX THIS MORNING...AND HAS ALREADY MOVED E OF THE NEARLY STATIONARY SFC BNDRY/PSEUDO DRYLINE IN PLACE FROM ERN OK INTO ECNTRL TX. HAVE ALREADY SEEN AN 87 MPH WIND GUSTS IN CRS WITH THESE STORMS. THE LOW LEVEL AIRMASS HAS BEEN WORKED OVER ACROSS EXTREME NE TX/SE OK/SW AR FROM EARLIER CONVECTION...BUT REMAINS MODERATELY UNSTABLE FARTHER S ALONG/S OF THE I-20 CORRIDOR. THE ONLY PROBLEM REMAINS THE EXTENT OF CAPPING...AS SEEN ON THE KSHV 06Z RAOB. LARGE SCALE FORCING IS EXPECTED TO SPREAD NE ALONG THE STALLED SFC FRONT THROUGH SUNRISE...WITH ADDITIONAL STRENGTHENING POSSIBLE AS THE SRLY LLJ INCREASES. DISCRETE CELL FORMATION AHEAD OF THE MAIN LINE REMAINS PROBABLY YET UNCERTAIN...GIVEN THE STRENGTH OF THE CAP. BUT IN ANY CASE...SHOULD THIS DERECHO MOVE/BUILD S INTO THE MORE UNSTABLE AIR MASS TO THE S...EXPECT VERY SVR WINDS TO CONTINUE TO SPREAD E ACROSS MUCH OF THE AREA THROUGHOUT THE MORNING. THE MORNING DISCUSSION WILL COVER ANY CHANGES TO THE CURRENT FORECAST. 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 77 56 78 54 80 / 70 10 10 10 10 MLU 79 55 77 54 75 / 70 20 10 10 10 DEQ 75 52 73 50 73 / 60 10 10 10 10 TXK 76 56 75 53 76 / 60 10 10 10 10 ELD 76 54 76 52 78 / 70 20 10 10 10 TYR 79 52 77 53 80 / 70 10 10 10 10 GGG 78 54 78 54 80 / 70 10 10 10 10 LFK 80 54 80 52 82 / 70 10 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15
Hazardous weather outlook, Apr 23, 12:05 PM CDT, 14 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1205 PM CDT FRI APR 23 2010 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-241200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1205 PM CDT FRI APR 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A VIGOROUS STORM SYSTEM IS FORECAST TO MOVE ACROSS THE REGION THIS AFTERNOON AND TONIGHT. THE FIRST WAVE OF STORMS WILL AFFECT THE FOUR STATE AREA THIS AFTERNOON...WITH THE SECONDARY MAIN STORM SYSTEM TO MOVE INTO NORTHEAST AND EAST TEXAS LATE TONIGHT. A COMBINATION OF UNSTABLE AIR...STRONG WIND SHEAR...AND ABUNDANT LOW LEVEL MOISTURE WILL ALLOW FOR AN ENVIRONMENT CONDUCIVE TO STRONG TO SEVERE THUNDERSTORMS...WITH THE MAIN THREAT BEING DAMAGING WINDS...HAIL...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A SECONDARY UPPER-LEVEL DISTURBANCE WILL ALLOW FOR A CONTINUED THREAT OF SEVERE WEATHER SATURDAY MORNING UNTIL ABOUT NOON ACROSS THE MAJORITY OF THE FOUR STATE REGION. RAINFALL AMOUNTS APPROACHING THREE INCHES CAN BE EXPECTED ALONG A LINE FROM JACKSONVILLE TEXAS...THROUGH SHREVEPORT...AND INTO EL DORADO ARKANSAS. ALONG WITH HEAVY RAINFALL...DAMAGING WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT OFFICIALS MAY BE ACTIVATED ANYTIME FROM THIS AFTERNOON THROUGH SATURDAY MORNING. 03
In the hours before
Special weather statement, Apr 23, 9:33 PM CDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
933 PM CDT FRI APR 23 2010
ARZ070-071-TXZ112-240315-
CASS-LAFAYETTE-MILLER-
933 PM CDT FRI APR 23 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1015 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
LAFAYETTE AND MILLER...
IN NORTHEAST TEXAS...
CASS...
INCLUDING THE FOLLOWING LOCATIONS...
BRIGHTSTAR...DODDRIDGE AND RAVANNA...
AT 933 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM NEAR RAVANNA...OR 8 MILES SOUTHEAST OF
ATLANTA...MOVING EAST AT 20 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
13Special weather statement, Apr 23, 9:41 PM CDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
941 PM CDT FRI APR 23 2010
TXZ125-126-137-138-240345-
GREGG-HARRISON-MARION-UPSHUR-
941 PM CDT FRI APR 23 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1045 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
UPSHUR...MARION...HARRISON AND GREGG...
INCLUDING THE FOLLOWING LOCATIONS...
BEREA...DIANA...HARLETON...JEFFERSON AND WOODLAWN...
AT 940 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTH OF DIANA...OR 7 MILES NORTH OF
LONGVIEW...MOVING NORTHEAST AT 25 MPH. ANOTHER STRONG THUNDERSTORM
WAS DEVELOPING JUST WEST OF THE NESBITT COMMUNITY...AND WAS MOVING
NORTH NORTHEAST AROUND 35 MPH.
HALF TO THREE QUARTER INCH DIAMETER HAIL...AND WINDS 30 TO 40 MPH ARE
EXPECTED WITH THESE STORMS. SHOULD THESE STORMS INTENSIFY...A SEVERE
THUNDERSTORM WARNING WILL BE NEEDED.
15Local storm report, Apr 23, 9:42 PM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
942 PM CDT FRI APR 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM FUNNEL CLOUD FOUKE 33.26N 93.89W
04/23/2010 MILLER AR PUBLIC
A FUNNEL CLOUD WAS REPORTED CROSSING HWY 549 NEAR FOUKE
BY A MOTORIST.
0811 PM TSTM WND DMG FOUKE 33.26N 93.89W
04/23/2010 MILLER AR LAW ENFORCEMENT
A POWERLINE WAS REPORTED DOWN IN THE COMMUNITY OF FOUKE.
&&
18Local storm report, Apr 23, 10:11 PM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1011 PM CDT FRI APR 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM TSTM WND DMG ATLANTA 33.12N 94.16W
04/23/2010 CASS TX EMERGENCY MNGR
A TREE WAS REPORTED DOWN ACROSS HWY 251 NEAR HWY 77 ON
THE SOUTH END OF ATLANTA.
&&
18Special weather statement, Apr 23, 10:14 PM CDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1014 PM CDT FRI APR 23 2010
ARZ061-072-240345-
COLUMBIA-NEVADA-
1014 PM CDT FRI APR 23 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1045 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
NEVADA AND COLUMBIA...
INCLUDING THE FOLLOWING LOCATIONS...
COLLEGE HILL...
AT 1014 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM 6 MILES NORTH OF MCNEIL...MOVING EAST AT 40
MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
13Local storm report, Apr 23, 11:30 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1130 PM CDT FRI APR 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG 8 W JEFFERSON 32.76N 94.49W
04/23/2010 MARION TX EMERGENCY MNGR
TREES REPORTED DOWN ALONG HWY 726 JUST EAST OF LAKE O THE
PINES.
&&
18The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:30 PM CDT | Tornado Warning | SHV | Cass | 45 min |
| Apr 23, 8:32 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Rusk | 58 min |
| Apr 23, 8:42 PM CDT | Tornado Warning | SHV | Cherokee, Rusk | 48 min |
| Apr 23, 8:47 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches | 40 min |
| Apr 24, 1:57 AM CDT | Severe Thunderstorm Warning | SHV | Smith, Wood | 63 min |
| Apr 24, 2:41 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Gregg, Morris, Titus, Upshur | 49 min |
| Apr 24, 3:06 AM CDT | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 18 hr |
| Apr 24, 3:14 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Harrison, Marion, Red River | 46 min |
| Apr 24, 7:43 AM CDT | Severe Thunderstorm Warning | SHV | Sabine | 47 min |
Nearby
Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.